Loading ...
Sorry, an error occurred while loading the content.
 

Re: Yuki - Too Dehydrated by Lasix?

Expand Messages
  • joanne marbut
    Don t change or add meds unless the vet tells you exactly what to give. I don t know if you ve used the other two in the past and suspended giving them under
    Message 1 of 2 , Nov 21, 2011
      Don't change or add meds unless the vet tells you exactly what to give. I don't know if you've used the other two in the past and suspended giving them under vet orders or if you somehow just have them.  But you need to consult with the vet for amounts to give and if they are needed.  Spironolactone is a diuretic that helps the body keep potassium levels so it's not a bad choice. My cat takes both spironolactone and lasix.  Enalapril effects the heart rythm and lowers blood pressure and has nothing to do with the process of a diuretic but might be needed for it's ACE inhibitor properties. But ask the vet.
       
      Giving a potassium supplement is a great idea. I do give one to my HCM cat. 
       
      Yes, lasix can dehydrate because it's doing it's job of getting rid of fluids. But the cat's body still needs adequate water in order for the body to function-kidneys for example.  I add water to the wet food.  I give 2-3 ccs or more of water by mouth three times a day (I'm home all day so do what you can and when.)
       
      Good luck!

      [Non-text portions of this message have been removed]
    Your message has been successfully submitted and would be delivered to recipients shortly.